MAUDE Adverse Event Report: K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE 4.0X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE 4.0X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-04030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Neck Pain (2433)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported via clinical study that a patient experienced back and neck pain approximately 1 year after their index surgery.This was initially reported in relation to a cascadia cage reported via mrn 3004774118-2020-00081.Additional information received on (b)(6) 2021 indicated there was no complaint against this cascadia cage and it was in fact two mesa screws that had migrated.It was noted that a rod had disconnected from a mesa screw at right l5.The patient was revised and it was discovered at this time that the screw at left l6 was also loose.The two pedicle screws, at right l5 and left l6, were then removed and replaced.This report captures the migrated screw at right l5.
 
Additional Manufacturer Narrative
The device was not able to be physically inspected, but x-rays were available for evaluation.Upon review, it was observed that the screws implanted at right l5 and left l6 were about to disengage from their associated rods.Device and history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for tis catalog, no similar complaints were identified.Stryker spine received additional information that the patient had fallen post-operatively following a muscle spasm.According to the adverse event report, the spasmodic nature of the subject's musculature caused pain in the lower back and left leg.Following an x-ray, it was discovered that the rod had disconnected from a mesa screw at right l5.The patient was then revised and it was discovered at this time that the screw at left l6 was also loose.The two pedicle screws, at right l5 and left l6 were then removed and replaced.As no devices were available for evaluation, the root cause could not be determined conclusively.Nonunion may have contributed to the failure.According to the ifu, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Additionally, patient trauma may have introduced unanticipated loading to the construct, leading to the axial slip along the rod.
 
Event or Problem Description
It was reported via clinical study that a patient experienced back and neck pain approximately 1 year after their index surgery.This was initially reported in relation to a cascadia cage reported via mrn 3004774118-2020-00081.Additional information received on 7/22/2021 indicated there was no complaint against this cascadia cage and it was in fact two mesa screws that had migrated.It was noted that a rod had disconnected from a mesa screw at right l5.The patient was revised and it was discovered at this time that the screw at left l6 was also loose.The two pedicle screws, at right l5 and left l6, were then removed and replaced.This report captures the migrated screw at right l5.

Brand Name
DEFORMITY POLYAXIAL SCREW; SIZE 4.0X30 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12304860
Report Number3004774118-2021-00248
Device Sequence Number17027337
Product Code NKB
UDI-Device Identifier10888857046184
UDI-Public10888857046184
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-04030
Device Catalogue Number3001-04030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;